On Kulkarni's theorems on degree reduction for polynomial modules

Research output: Contribution to journalBook/Film/Article reviewpeer-review


In a recent paper [13], Kulkarni proves that, for i > 0, one has
{ an isomorphism of spaces of extensions of rational modules. Here G is a general
linear group scheme, ; are partitions and M is a polynomial G-module. The modules
(), r() and r(=) are respectively the Weyl module labelled by , the
induced module labelled by and the skew module labelled by =. A similar result
is given in which the roles of and r are interchanged.
Our purpose here is to set this result in the context of the representation theory
of an arbitrary reductive group. Specically, we prove a simple result which is valid
for general reductive groups and derive Kulkarni's results from this. For convenience
we work over an algebraically closed eld k.
This paper is dedicated to Idun Reiten on the occasion of her 60th birthday.
Original languageEnglish
Pages (from-to)229-237
Number of pages9
JournalMathematical Proceedings of the Cambridge Philosophical Society
Issue number2
Publication statusPublished - 1 May 2003

Cite this